Texas, 2006Tornado in Texas, February 10, 2006
February 10, 2006 · NWS HGX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 10, 3:44 PM CST, 46 minutes earlier.
Area forecast discussion, Feb 10, 3:44 PM CST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
344 PM CST FRI FEB 10 2006
.DISCUSSION...
COLD FRONT COMING ACROSS OUR CWA OVER THE NEXT 3-6 HOURS. SURFACE
FRONT LOCATED FROM A NEAR SAN ANTONIO TO COLLEGE STATION TO
SHREVEPORT SW-NE ORIENTED LINE, SURFACE LOW IN THE LUFKIN VICINITY
AT 21Z. AHEAD OF THE FRONTAL BOUNDARY, NICE DISTINCT LINE OF RAIN
AND STORMS NO MORE THAN 15 MILES WIDE PLOWING THROUGH TOWARDS THE
GULF WITH WINDS GUSTING TO NEAR 30 MPH IN THE STRONGER STORMS.
THIS ORGANIZED LINE WILL REACH THE COAST SHORTLY AFTER 0Z. POST-
FRONTAL ENVIRONMENT WILL CLEAR OUT NICELY AS THE MUCH COLDER AND
DRIER AIR MASS FILTERS IN ACROSS OUR REGION. 20Z TEMPERATURES IN
THE LOW 30S AND DEW POINTS NEAR 0 IN THE PANHANDLE UPSTREAM
EVIDENCE OF THE VERY FEBRUARY-FEELING WEEKEND WEATHER WE CAN ALL
EXPECT HERE IN SE TX. TONIGHTS TEMPERATURES WILL STEADILY FALL IN
THE FRONTS WAKE WITH RESIDUAL GROUND MOISTURE FROM TODAYS RAIN
AND AMPLE LOW LEVEL MIXING WINDS MODIFYING THE COOLING PROCESS OF
COLD AIR ADVECTION. THE MERCURY DOESNT FALL BELOW FREEZING UNTIL
TOMORROW NIGHT AND SUNDAY MORNING.
TOMORROWS WEATHER WILL BE CHILLY WITH THIS MORNINGS LOWS IN THE
LOWER TO MID 50S EXPECTED FOR TOMORROWS AFTERNOON HIGH
TEMPERATURES. ALL SIGNS POINT TO A FREEZE WARNING FROM TOMORROW
NIGHT THROUGH EARLY SUNDAY AS TEMPERATURES FALL BELOW FREEZING FOR
A 4-6 HOUR PERIOD ACROSS MOST INLAND AREAS NOT AFFECTED BY THE
GULF, COASTAL MINIMUM TEMPERATURES WILL FLIRT WITH 40 COME SUNRISE
SUNDAY. MODEL SOUNDINGS DEPICT A FEW CLOUDS AROUND TOMORROW WITH
DEW POINT DEPRESSIONS BECOMING QUITE LARGE SUNDAY AS THE SURFACE
HIGH SETTLES IN OVER THE LONE STAR, LIGHTENING SATURDAYS STRONG
NORTHERLIES AND KEEPING SKIES CLEAR FOR EFFICIENT RADIATIVE
COOLING TOMORROW EVENING.
SUNDAYS WEATHER WILL BE RELATIVELY WARMER, BUT STILL 7 TO 8
DEGREES BELOW SEASONABLE NORMS, UNDER PLENTY OF SUNSHINE. AS THE
RIDGE SLOWLY PROPAGATES INTO THE GULF MONDAY, WINDS WILL GO FROM
SQUIRRELLY TO ONSHORE VALENTINES DAY. THIS WILL BE A WELCOME RETURN
FLOW AFTER THIS CHILLED WEEKEND AS DIURNAL TEMPS RETURN TO MID
FEBRUARYS MID 60S / LOWER 40S, LOWER 50S ALONG WATER. 500 MB FLOW
BECOMES BRIEFLY ZONAL EARLY TUESDAY WITH THE GFS ADVERTISING A
VORT MAX TRAVERSING NORTHERN TX LATE TUE/EARLY WED. LEEWARD ROCKY
MTN LOW COMES ACROSS LATE WED/EARLY THUR WITH SHORTWAVE ON ITS
HEELS EARLY FRIDAY. THESE SERIES OF WAVES KICKING OUT OF WHAT IS
PANNING OUT TO BE WESTERN US TROUGH PER EXTENDED EUROPEAN AND GFS
WILL PROMPT 10S TO 20S POPS (MAINLY IN NORTHERN ZONES) WITH LOW
QPFS DAYS 5-7.
31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 35 53 28 57 33 / 10 0 0 0 0
HOUSTON (IAH) 37 54 30 58 35 / 10 0 0 0 0
GALVESTON (GLS) 44 56 39 59 42 / 50 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR THE
FOLLOWING ZONES: BRAZORIA...CHAMBERS...GALVESTON...
JACKSON...AND MATAGORDA.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM SATURDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS FROM FREEPORT
TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...AND WATERS FROM
HIGH ISLAND TO FREEPORT OUT 20 NM.
&&Hazardous weather outlook, Feb 10, 4:13 AM CST, 12 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
413 AM CST FRI FEB 10 2006
TXZ163-164-176>179-195>200-210>214-226-227-235>238-111015-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
413 AM CST FRI FEB 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
TEXAS.
.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT APPROACHING FROM THE NORTH...A WARM FRONT
APPROACHING FROM THE SOUTH AND A POTENT UPPER LEVEL DISTURBANCE
APPROACHING FROM THE WEST WILL CONVERGE ON SOUTHEAST TEXAS DURING
THE MORNING AND AFTERNOON. SCATTERED SHOWERS WILL PERSIST EARLY
THIS MORNING. INSTABILITY WILL INCREASE DURING THE LATE MORNING AS
THE UPPER LEVEL DISTURBANCE AND COLD FRONT APPROACH. THUNDERSTORMS
WILL BEGIN DEVELOPING DURING THE LATE MORNING. IF THE DEVELOPING
WARM FRONT CAN MOVE ONSHORE...THE THREAT FOR SEVERE THUNDERSTORMS
WILL INCREASE. WIND SHEAR IS VERY IMPRESSIVE WITH THIS SYSTEM AND
SOME OF THE STORMS COULD PRODUCE DAMAGING DOWNBURST WIND GUSTS OR
ISOLATED TORNADOES. THE RISK AREA IS GENERALLY ALONG AND EAST OF A
CORRIGAN TO KATY TO EDNA LINE. THE BEST CHANCE FOR SEVERE WEATHER
WILL OCCUR BETWEEN 11 AM AND 5 PM. THE SPEED OF THE SYSTEM WILL
PRECLUDE HEAVY RAIN WITH TOTALS GENERALLY AROUND AN INCH. A FEW
SPOTS...MAINLY NORTHEAST OF A MADISONVILLE TO LIBERTY LINE MAY
RECEIVE RAINFALL BETWEEN 2 AND 3 INCHES.
NORTH TO NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BEHIND THE
FRONT WITH STRONGER WINDS ALONG THE COAST. A WIND ADVISORY WILL
LIKELY BE REQUIRED FOR THE COASTAL COUNTIES TONIGHT INTO SATURDAY.
SUSTAINED WINDS ALONG THE COAST WILL INCREASE TO 20 TO 25 MPH WITH
HIGHER GUSTS.
MUCH COLDER TEMPERATURES WILL PREVAIL FOR THE REMAINDER OF THE
WEEKEND. A FREEZE IS EXPECTED SUNDAY MORNING AS TEMPERATURES DROP
INTO THE MID AND UPPER 20S OVER THE NORTHERN HALF OF SOUTHEAST
TEXAS AND INTO THE LOWER AND MID 30S ELSEWHERE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HAZARDOUS WEATHER IS NOT ANTICIPATED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE PREPARED FOR
ACTIVATION LATER THIS MORNING AND THIS AFTERNOON.
Tornado, Harris
- When
- February 10, 4:30 PM CST
- Where
- Harris County, 2 mi S of Piney Pt
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Property damage
- $35,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 29.700, -95.517
This tornado caused structural damage to an apartment complex at the intersection of Westheimer and Dunvale. The tornado was witnessed by a property maintenance worker. Damage consisted of an east facing apartment brick wall that collapsed into a lower brick wall. There was also very minor roof damage to the building.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind and Strong Wind in Washington, February 10, 2006$105,000 · 53 kt wind · 2 events
- Winter Storm in Tennessee, February 10, 2006$17,000 · 17 events
- Dense Fog in Kentucky, February 10 to 11, 200619 events
- Dense Fog in Illinois, February 10 to 11, 200614 events
- Dense Fog in Missouri, February 10 to 11, 200611 events
- High Wind in South Dakota, February 10, 200653 kt wind · 10 events
- Winter Weather in Kentucky, February 10, 200610 events
- Damaging Wind in Texas, February 10, 2006$15,000 · 1 event
- Winter Weather in Alaska, February 10, 20061 injured · $10,000 · 1 event
- Winter Storm in Arkansas, February 10, 2006$9,000 · 9 events
- Heavy Snow in Tennessee, February 10 to 11, 20067 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 10, 20066 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5492142.